MDJunction - People Helping People
 
Ask a Question
09/19/2011 08:04 PM

Should I give Geodon another shot?

darthbreezy
darthbreezy  
Posts: 23
Member

My heart was skipping beats, racing, etc. when I was initially given the 20mg to start off on for a week before building up to the 40mg I was prescribed. So I stopped taking it after about 4 days. It's been a few months. Should I be worried about adverse cardiac side effects? I'm relatively healthy when it comes to heart health, I don't really have problems. I didn't like that the Geodon kicked my butt, though. I couldn't stay awake and that was on 20mg. I guess I'd just like to hear from people who have been on it for a considerable amount of time, hear what they have to say, before I take it up again.
Reply

09/20/2011 02:11 AM
mem4809

I have had very good success on it but never had the issues that you described. It may not be for you. But sometimes starting it again will tell you for sure...but I would seek medical advice for sure.

09/20/2011 02:50 AM
RickEJ
RickEJ  
Posts: 7373
Group Leader
I'm an Advocate

I made it about 3-4 days on Geodon before the side effects were just too much. I have a full time job and am usually highly functional, I can't afford to be all messed up on meds.

If it were me I would look for an alternative, cardiac problems are nothing to mess around with.


09/20/2011 11:55 AM
mem2427

Geodon has been wonderful for me, but that being said I think you need to consult with your pdoc about the side effects you were having before starting it again. I never have had any problems with it effecting my heart I have just had to get through the drowsiness that occured right after starting it and again after incresing my dose a bit. In my experience that side effect went away. Best of luck to you.

09/21/2011 10:23 AM
2boys2men
Posts: 40
Member

My Husband just started taking Geodon for BPII. 40mg He is very high functional and rarely takes time off from work. Since stating this med about 1wk ago he is so tired he has missed two days of work. Just wants to sleep all day. He is usually tired but this is really kicking his butt. Should he continue to take this med and see if the side affects get better or call the Doctor and stop taking. I don't want him to just stop without talking with the DR. first. He also takes Abilify as well. Any input would be greatly appreciated.

09/21/2011 11:07 AM
mem2427

Definately talk to the doctor about it before stopping or changing when you are taking it. I take my full dose at bedtime with a snack and a glass of milk. I don't know if I could take it during the day because of the drowsiness.

09/21/2011 01:23 PM
2boys2men
Posts: 40
Member

Thank you for the advice. He takes it after dinner. The instructions say to take it with a meal. I am afraid if he takes it later in the night he will be even more tired. I am assuming that this med is working well for you. Maybe he should wait to see if the side effects go away. I asked him to call the DR. but i am sure he did not.

09/21/2011 02:34 PM
InvisibleMe
InvisibleMe  
Posts: 3203
Senior Member

I take mine with a meal, too. I think it helps lessen the grogginess the next morning. There is a manic effect with the Geodon when taking it in the beginning and some other effects that were mentioned. Those symptoms do go away for the most part (Everyone is different). It's hard to say when those symptoms go away. I stayed on it for 2 weeks and then felt better. The pdoc could help you in dealing with the side effects in the beginning, too.

09/22/2011 09:17 AM
2boys2men
Posts: 40
Member

I appreciate the input. I thought i was seeing a bit of manic behavior but was not completely sure. We are still at the trial and error stage with the meds. He is soo very tired in the morning. Hopefully this will pass.

09/23/2011 11:21 AM
GiGi3
Posts: 285
Member

Geodon made me VERY manic in the beginning at low doses. The mania didn't go away until I reached around 80 - 120mg. I wasn't manic BEFORE taking Geodon, which was irritating that a med would make me manic. Not manic anymore.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved